Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 24, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 12, 2001, 7:37 PM CST for Craighead County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 12, 2001, 7:37 PM CST (01:37 UTC)
- Expired
- Mar 12, 2001, 8:15 PM CST
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Craighead County, AR
The radar
The Memphis radar (KNQA), 94 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 130138 SVRMEM ARC031-130215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 737 PM CST MON MAR 12 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRAIGHEAD COUNTY IN EASTERN ARKANSAS * UNTIL 815 PM CST. * AT 735 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF CASH...MOVING EAST AT 30 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 815 PM CST INCLUDE... JONESBORO... BAY...BROOKLAND... LAKE CITY...BLACK OAK... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. B .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3586 9101 3569 9097 3572 9033 3597 9033
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 2:44 PM CST, 4 hours 53 minutes earlier.
Area forecast discussion, Mar 12, 2:44 PM CST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 244 PM CST MON MAR 12 2001 SHOWERS AND TSTMS HAVE DEPARTED THE CWFA FOR THE TIME BEING. SURFACE CDFNT EXTENDS FM S CNTRL MO SOUTHWEST ACRS W AR AT 20Z. AIRMASS DESTABLIZING AHEAD OF THE CDFNT WITH LIFTED INDICES OF -4C. SUNSHINE WARMING THE SURFACE COMBINED WITH COOLING TEMPS ALOFT...CREATING STEEP LAPSE RATES AHEAD OF THE CDFNT. SURFACE DEWPOINTS HAVE RISEN WELL INTO THE 50S ACRS MUCH OF THE CWFA. EXPECT SOME TSTMS TO DEVELOP IN ADVANCE OF THE FRONT AS IT MOVES INTO THE REGION LATER THIS AFTN AND EVENING. WL MENTION 30/40 POPS THIS EVENING AND A POSSIBILITY OF SEVERE STORMS FOR E AR...W TN...BOOTHEEL AND EXTREME NW MS. THE REST OF N MS STILL FAIRLY STABLE AS A RESULT OF EARLIER RAIN...BEST DYNAMICS WELL NORTH AND TIMING NOT OPTIMUM FOR SEVERE STORMS. ANY SEVERE THREAT WL END BY 06Z AS FNT MOVES RAPIDLY ACRS THE MID SOUTH. EXPECT CLEARING SKIES OVERNIGHT. DECENT W/NW WINDS OVERNIGHT WL KEEP TEMPS UP. BREEZY ON TUE WITH MODERATE SFC GRADIENT AS HI PRES BUILD TOWARD THE MID SOUTH. GUIDANCE TEMPS SEEM TOO WARM BUT HAVE BEEN BURNED BY THE W WIND RECENTLY. MAY CUT A FEW DEGREES BUT NOT MUCH. CLEAR SKIES AND LIGHT WINDS TUE NIGHT AS HIGH PRES CRESTS OVR THE REGION. HIGH PRES SLIDES E ON WED AND SFC WINDS TURN TO THE S/SW. VERY PLEASANT DAY ON TAP WITH TEMPS IN 60S. EXTENDED...NEXT SYS MOVES INTO THE REGION WED NIGHT AND THU. ANOTHER SFC LOW FORECAST TO TRACK ALONG THE SOUTHERN GULF COAST MEANWHILE A STRONG 500 MB SHORTWAVE SWINGS DOWN FROM THE NORTHERN STREAM. DRIER...COOLER WEATHER ON TAP FOR FRI AND SAT. MORE RAIN SUN AND MON WITH THE NEXT SYSTEM. .MEG...NONE. TSJM
In the hours before
Special weather statement, Mar 12, 3:37 PM CST, 4 hours before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007- 008-010-TNZ001>004-019>021-048>055-088>092-130400- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 337 PM CST MON MAR 12 2001 THIS SEVERE WEATHER OUTLOOK COVERS WEST TENNESSEE...EXTREME NORTHWEST MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THE EVENING HOURS ACROSS MUCH OF THE MID-SOUTH. THIS INCLUDES THE CITIES OF MEMPHIS...JACKSON...AND JONESBORO. A COLD FRONT WILL MOVE INTO NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL FROM THE WEST. THE FRONT WILL MOVE THROUGH WEST TENNESSEE AND NORTH MISSISSIPPI THIS EVENING. SOUTH WINDS WILL FEED WARM... MOIST AND UNSTABLE AIR INTO THE MID-SOUTH AHEAD OF THE FRONT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT THROUGH THE EVENING HOURS. A FEW OF THE STORMS MAY BECOME SEVERE. THE PRIMARY THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THROUGH THEG EVENING HOURS. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVISION OUTLETS FOR THE LATEST WEATHER FORECASTS AND INFORMATION.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:08 PM CST | Severe Thunderstorm Warning | MEG | Clay, Greene | 37 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.